PubAg

Main content area

Bayesian hidden Markov models for dependent large-scale multiple testing

Author:
Wang, Xia, Shojaie, Ali, Zou, Jian
Source:
Computational statistics & data analysis 2019 v.136 pp. 123-136
ISSN:
0167-9473
Subject:
Bayesian theory, Markov chain, algorithms
Abstract:
An optimal and flexible multiple hypotheses testing procedure is constructed for dependent data based on Bayesian techniques, aiming at handling two challenges, namely dependence structure and non-null distribution specification. Ignoring dependence among hypotheses tests may lead to loss of efficiency and bias in decision. Misspecification in the non-null distribution, on the other hand, can result in both false positive and false negative errors. Hidden Markov models are used to accommodate the dependence structure among the tests. Dirichlet mixture process prior is applied on the non-null distribution to overcome the potential pitfalls in distribution misspecification. The testing algorithm based on Bayesian techniques optimizes the false negative rate (FNR) while controlling the false discovery rate (FDR). The procedure is applied to pointwise and clusterwise analysis. Its performance is compared with existing approaches using both simulated and real data examples.
Agid:
6297384